Wildfire, Hale
- When
- May 25, 4:30 PM CST to 7:00 PM CST
- Where
- Hale forecast zone
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
Strong winds continued during the day on May 25th. A wildfire developed two miles northeast of Hale Center (Hale County) at 16:30 CST and was contained at 20:00 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Strong winds continued during the day on May 25th. A wildfire developed two miles northeast of Hale Center (Hale County) at 16:30 CST and was contained at 20:00 CST. The wildfire burned approximately 300 acres and destroyed one abandoned structure. Additionally, Interstate 27 was briefly closed between mile markers 36 and 43.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 25, 2:06 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 306 PM CDT WED MAY 25 2011 .SHORT TERM... WINDS TO DIMINISH THIS EVENING AS UPPER LOW OVER SERN KS AND ASSOCIATED MID LEVEL SPEED MAX MOVE AWAY FROM WEST TEXAS. SFC HIGH PRESSURE TO SETTLE INTO THE PANHANDLE OVERNIGHT WITH A LIGHT NORTHEAST TO EAST FLOW ACROSS THE FCST AREA. SFC GRADIENT TO TIGHTEN THURSDAY AFTN AS A LEE TROUGH DEVELOPS ACROSS ERN NM. SOUTH WINDS COULD BECOME A BIT BREEZY ACROSS THE ERN THIRD OF THE FCST AREA. MOS TEMPS LOOK FINE WITH SLIGHTLY BELOW NORMAL TEMPS TONIGHT GIVEN SFC RIDGING AND CLEAR SKIES AND NEAR NORMAL HIGHS THURSDAY. && .LONG TERM... SHORTWAVE RIDGING WILL TRANSLATE EAST ACROSS THE SOUTHERN PLAINS ON THURSDAY...AS NEAR ZONAL FLOW COMMENCES BY THE END OF THE WEEK AND THROUGH THE FIRST-HALF OF THE WEEKEND. A PACIFIC UA DISTURBANCE WILL PROPAGATE EAST ACROSS THE NORTHERN PLAINS ON FRIDAY AND SEND A FROPA ACROSS THE NORTHERN CWA LATE FRIDAY AFTERNOON...WHERE IT APPEARS TO STALL AND RETREAT NORTH BY LATE SATURDAY MORNING/AFTERNOON. MODEL FORECASTS HINT AT 850 MB TEMPS NEARING 30 DEGREES CELSIUS FRIDAY AND SATURDAY AND AS A RESULT...COULD SEE TEMPS SOAR INTO THE INTO THE MID TO UPPER 90S TO POSSIBLY TRIPLE DIGITS /ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA/. UPPER FLOW WILL TRANSITION TO SW FLOW ALOFT AS A SERIES OF PACIFIC DISTURBANCES MOVES ACROSS THE WESTERN CONUS. IN RESPONSE...THE DRYLINE WILL RETREAT WEST TO NEAR THE NEW MEXICO/TEXAS STATE LINE SUNDAY NIGHT...WITH SOUTHERLY WINDS AIDING TO TRANSPORT GULF MOISTURE NORTHWARD /DEWPOINTS IN THE 50S AND 60S/. THE FOCUS THEN SHIFTS TO PRECIP POSSIBILITIES GENERALLY ALONG AND EAST OF THE DRYLINE...AS THE AFOREMENTIONED UA DISTURBANCES EJECTS NE TOWARDS THE NORTHERN PLAINS. FORECAST SOLUTIONS HINT AT EMBEDDED IMPULSES NEARING THE TEXAS/NEW MEXICO BORDER SUNDAY NIGHT THROUGH MONDAY MORNING...WHICH COINCIDES WITH THE SPATIAL DISTRIBUTION OF THE DRYLINE. THEREAFTER...THE GFS SOLUTION APPEARS TO STRUGGLE WITH THE DRYLINE PLACEMENT AS THE PREVIOUS RUN RETREATED THE DRYLINE WELL WEST TO CENTRAL NEW MEXICO BY TUESDAY...ALONG WITH BEST PRECIP CHANCES. THE CURRENT RUN IS SIMILAR TO THE ECMWF SOLUTION WHERE IT LINGERS THE DRYLINE ACROSS THE CWA...THUS INCREASING LOW LEVEL MOISTURE /PWATS AOA 1.50 INCHES/ AND CHANCES FOR PRECIP. BY MID- WEEK NEXT WEEK...A 1059 DAM UA RIDGE WILL SETTLE ACROSS THE SOUTH CENTRAL U.S. HENCE INDUCING THE DRYLINE TO BE WELL WEST OF THE REGION...AND THUS MITIGATING PRECIP CHANCES. WILL ADD SLIGHT CHANCE POPS ON SUNDAY NIGHT THROUGH EARLY MONDAY MORNING...WHERE MODEL SOUNDINGS DISPLAYED BEST SYNOPTIC LIFT AND LEAST AMOUNT OF CIN. && .FIRE WEATHER... GUSTY WINDS TO DEVELOP NEAR THE NM STATE LINE THURSDAY AFTN. NEAR NORMAL TEMPS AND DEW POINTS LIKELY STAYING IN THE 30S WILL RESULT IN MIN RH NEAR 15 PERCENT. ATTM THREE VARIABLES /WIND SPEED...RH AND DURATION/ TOO UNCERTAIN FOR ANY FIRE WEATHER HEADLINES. TEMPERATURES ARE ANTICIPATED TO SOAR INTO THE MID TO UPPER 90S TO POSSIBLY TRIPLE DIGIT READINGS FRIDAY AFTERNOON /MORE SO ACROSS THE SOUTHERN-HALF OF THE SOUTH PLAINS/. BREEZY WEST WINDS WILL SURGE THE DRYLINE EAST TO ACROSS THE ROLLING PLAINS AND AS SUCH...ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT. CONCURRENTLY...A COLD FRONT WILL MOVE SOUTH ACROSS THE NORTHEASTERN SOUTH PLAINS...WHICH COULD MITIGATE LOW RELATIVE HUMIDITIES. THERE IS A NARROW CORRIDOR OF 20-FOOT WIND SPEEDS NEARING 20 MPH EXPECTED TO GENERALLY BE ACROSS THE CENTRAL AND SOUTHWESTERN SOUTH PLAINS. WILL HOWEVER HOLD OFF ON ANY FIRE WEATHER HIGHLIGHTS ATTM DUE TO CONDITIONS APPEARING TO REMAIN BELOW FIRE WEATHER CRITERIA. PERHAPS A FIRE DANGER STATEMENT MAY BE VALIDATED...BUT WILL LET LATER SHIFTS ANALYZE FUTURE MODEL RUNS FOR CONSISTENCY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 85 55 92 57 / 0 0 0 0 0 TULIA 50 82 56 92 59 / 0 0 0 0 0 PLAINVIEW 51 81 58 94 60 / 0 0 0 0 0 LEVELLAND 53 85 59 97 61 / 0 0 0 0 0 LUBBOCK 53 86 61 97 62 / 0 0 0 0 0 DENVER CITY 54 87 61 100 61 / 0 0 0 0 0 BROWNFIELD 54 86 60 99 61 / 0 0 0 0 0 CHILDRESS 54 83 60 94 64 / 0 0 0 0 0 SPUR 55 84 59 100 64 / 0 0 0 0 0 ASPERMONT 56 84 65 102 69 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 520 PM CDT WED MAY 25 2011 TXZ021>044-262220- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1048 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER BREEZY WEST TO NORTHWEST WINDS COMBINED WITH A WARM AND DRY AIRMASS WILL RESULT IN AN ELEVATED RISK OF RAPID WILDFIRE SPREAD TODAY ACROSS THE FAR SOUTHWEST PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS OF WEST TEXAS. A FIRE DANGER STATEMENT IS IN EFFECT FOR THESE AREAS UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314584.